It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Thanks so much for sharing your experiences and words of support. Tomorrow I go up to 40 mg from the 25mg starter pack. I am dosing first thing in the morning, and that seems to be working. I am determined to stick with it for at least a month, as I feel its my best hope for getting myself organized and living normally.

Christine, in answer to your question, I only recently have had this identified as a problem. I have been treated for "mood issues" (mainly depression and anxiety) for the past 10 years, with varying degrees of success. Recently I was taking Welbutrin and Effexor and needed to stop the Effexor because of sweating and elevated blood pressure. Over the past several years, I have had difficulty remembering, organizing, focusing, reading, listening, etc. Also saying what comes to mind in response to questions or in conversation, regardless of the propriety or wisdom of those responses. These things have been a problem to a varying degree for as long as I can remember, but seem to have gotten worse in recent years.

If I had had children, I might have been exposed to current developments in the diagnosis and treatment of ADD, but I didn't. I thought the condition occurred in children, and had to have a hyperactive component, which I definitely don't have. Plus, some years ago a doctor tried me on Ritalin, and I felt like it did nothing but make me jittery and sweaty. In the past few years, I thought my "scatteredness" was attributable to perimenopause or aging or antidepressants, or some combination of the three. But recently my frustration has become so severe that I determined to mention it to my psychiatrist last month. I've mentioned some of the symptoms before on a piecemeal basis, but never systematically or comprehensively simply because I don't think of them while sitting on his couch. This time I made a list of the problems I was having and went through them with him. After more discussion, he changed my antidepressant regimen first, then had me return last week to start on strattera. I think that a lot of what we've thought was depression may be frustration and other stuff related to these attention issues, as it seems your (Christine) anxiety may have been.

I hope the Strattera continues working for all of you, and kicks in soon for me. It would be wonderful to have a productive evening, or even be able to organize my kitchen, desk, closet, or even bedside table. If you have any further developments or thoughts, let me know. Sorry this is so long, I have trouble being concise. :)


Christine, Its good to hear someone else has committed the interview faux pas, although I'm sorry if it sabatoged your chances for better job or advancement as it has mine. It is so painful to remember some of those interview moments, but sometimes its funny, too. The strange thing is that, on occasion, I would be about to answer a question, and realize that my planned response was not what I should say and/or what they wanted to hear, and then I would just go ahead and say it. Like the impulse was bigger than my will. Weird.

On the issue of target dosage, my psychiatrist has not told me yet where we are headed. He is quite good at treating depression, and knowledgeable but certainly no specialist with ADD stuff. However, another doc in his practice does nothing but ADD, so he has consultation available, and he is very conscientious. At my last visit, he wanted to up my dose of Lexapro from the current 10 mg, but I didn't feel that I had been at that dosage long enough for my blood levels to be constant, and he agreed to wait and see. Sometimes I think he is of the "more is better" school, I am not. I feel pretty good mood-wise, not quite as good as before the med change, but close. He had told me 30 days ago that he was going to start me on the Strattera, and I knew if he made a dosage change in another med we would delay the Strattera, since they always make one change at a time. We began the Strattera, and he said to call in 14 days. At that time, unless I'm having some problem, he will up me to 80 at that time and reduce the Wellbutrin to 150mg from 300.

I am already having some sweating from the Strattera, but can deal with that if I'm getting good results. And I know I need to give it plenty of time. I'm saying at least 2 months at this point. Because of my employment, I really can't take the other ADD stuff, so this is my only shot at symptom relief. I quit the Effexor because I felt I was not getting sufficient benefit to justify the price in terms of side effects. It seems that Strattera has many of the same side effects as the Effexor, but if it helps me with the "mind problems," I'll tolerate the side effects.

Congrats on the weight loss! I hope to have the same experience. I am much less hungry on the Strattera; if this lasts, I could lose some of the many pounds I need to lose. Have you found that the side effects of Stattera escalate as your dosage goes up? Or not?

Once again it seems I can't be brief, but at least now I have an explanation, if not an excuse.
[img]http://www.healthboards.com/ubb/dizzy.gif[/img]





All times are GMT -7. The time now is 12:43 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!